| Model Number |
1430US |
| Medical Device Problem Code |
Connection Problem (2900)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/15/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the controller ac adapter had poor mechanical connection and was not locking appropriately onto the power ports on the controller.There was no damage noted.The controller ac adapter had low priority power disconnect alarms.The patient was noted to be clinically stable.The controller ac adapter was exchanged.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product event summary: the controller ac adapter was returned for evaluation.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned device revealed that the controller ac adapter passed visual examination.Functional testing revealed that the battery charger was unable to provide steady voltage to the controller.An inspection of the output cable, at the connector, revealed a soldering defect involving multiple output wires.Based on the available information, the reported poor mechanical connection could not be confirmed during testing; however, its likely the patient perceived the improperly soldered output wires as the controller ac adapter having a poor mechanical connection to the controller.The most likely root cause of the reported event can be attributed to improper soldering of the output wires to the output connector.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product event summary: the returned controller ac adapter passed visual inspection but failed functional testing.The investigation is ongoing.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.